Mississippi, 2006Damaging Wind in Mississippi, March 9, 2006
March 9, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 9, 3:40 PM CST, 50 minutes earlier.
Area forecast discussion, Mar 9, 3:40 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU MAR 9 2006
.DISCUSSION...SHORT TERM...TONIGHT THROUGH FRIDAY.
LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED TROUGH MOVING
THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO WATCH BOXES IN
EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE SQUALL LINE
MOVING THROUGH MISSISSIPPI. FROM NORTHEAST TO SOUTHWEST
MISSISSIPPI THROUGH EAST LOUISIANA. HAD SOME SUPERCELLS THAT
DEVELOPED AHEAD OF THE LINE. VISIBLE IMAGERY SHOWED THE CLEARING
LINE MOVING TOWARD THE MISSISSIPPI RIVER.
FOR TONIGHT...EXPECT THE LINE OF STORMS TO EXIT THE EASTERN COUNTIES
BY EARLY THIS EVENING AS THE NEGATIVELY TILTED UPPER TROUGH MOVES INTO
THE OHIO VALLEY. AFTER THE LINE EXITS THE SHOWERS AND A FEW
THUNDERSTORMS WILL MOVE EAST OF THE REGION BY MIDNIGHT. SOUTHERLY FLOW
WILL CONTINUE IN THE LOW LEVELS. AS WE STAY IN SOUTHWEST FLOW ALOFT.
CLOUDS WILL QUICKLY DECREASE FROM THE WEST DURING THE NIGHT. WILL
LET THE WIND ADVISORY EXPIRE AT 8 PM AS WINDS SHOULD TAPER OFF BY
MID EVENING. AS FAR AS LOWS ARE CONCERN WILL 850 MB TEMPS WILL BE
10-13C...WHICH DERIVES FROM 48 TO 57...WHICH RUNS CLOSE TO ADJMAV
TEMPS. THOSE NUMBERS LOOK GOOD FOR TONIGHT.
FOR FRIDAY...WE WILL CONTINUE TO BE IN LOW LEVEL SOUTHERLY FLOW WITH
SOUTHWEST FLOW ALOFT. WE WILL SEE SOME INSTABILITY DEVELOPING DURING
THE AFTERNOON AS AN UPPER LEVEL DISTURBANCES MOVES IN THE REGION.
LAPSE RATES WILL BE AROUND 6-7C...PRECIPITABLE WATER WILL INCREASE
FROM THE SOUTH UP TO 1.30 INCHES...CAPES AROUND 2000...LIFTED INDEXES
-2 TO -4. CLOUDS WILL INCREASE FROM THE SOUTH DURING THE AFTERNOON.
SO WILL KEEP LOW MAV CONVECTIVE POPS IN THE EAST AND SOUTHEAST.
925 TEMPS WILL BE RATHER WARM WITH READINGS OF 18 TO 20C. THIS
DERIVES TEMPS IN THE UPPER 70S TO LOWER TO MID 80S. WILL GO WITH MAV
GUIDANCE OF MIDDLE 70S TO LOWER 80S WHEN WE EQUATE CLOUDS INCREASING
FROM THE SOUTH.
LONGER TERM (FRIDAY NIGHT THRU NEXT THURSDAY)...
WITH A DEEP UPPER LEVEL TROUGH AXIS REMAINING ANCHORED OVER THE
SOUTHWEST CONUS THIS WEEKEND...DISTURBED SOUTHWESTERLY FLOW ALOFT
WILL REMAIN OVER OUR REGION INTO THE FIRST PART OF NEXT WEEK. THE
AXIS OF INSTABILITY THAT WILL BE SHOVED DOWN TOWARD THE COAST
TONIGHT WILL GRADUALLY EDGE BACK TO THE NORTH TOMORROW AS SOUTHERLY
LOW LEVEL FLOW STRENGTHENS IN ADVANCE OF MORE MID LEVEL ENERGY
GATHERING UPSTREAM OF THE LOWER MISSISSIPPI VALLEY. THE ARRIVAL OF
NEGATIVE LI AND SHOWALTER INDICES OVER MY CWA FRIDAY NIGHT WILL BE
COINCIDENT WITH A MINOR SHORTWAVE THAT WILL PROVIDE AT LEAST A BIT
OF LIFT ALOFT IN THE ATMOSPHERE. MODERATE DEEP ATMOSPHERIC SHEAR
(0-6 KM SHEAR >=35 KTS) WILL ALSO REMAIN OVERHEAD FRIDAY NIGHT AND
SATURDAY AND THIS...ALONG WITH THE INSTABILITY...PRESENTS A NON-ZERO
RISK OF SEVERE CONVECTION. FORTUNATELY...MECHANISMS FOR CONVECTIVE
INITIATION ARE NOT ABUNDANT DURING THIS TIME PERIOD SO THUNDERSTORM
DEVELOPMENT SHOULD BE HARD TO ACCOMPLISH (OR REMAIN GENERALLY
ISOLATED). GENERALLY STUCK NEAR CONSERVATIVE MAV/MEX POPS WHILE
HIGHLIGHTING THE SLIGHT RISKS FOR SEVERE CONVECTION IN THE HWO.
TEMPERATURES WILL REMAIN WARM AND I GENERALLY FOLLOWED MAV/MEX
GUIDANCE WHICH PLACED HIGHS MAINLY FROM 80 TO 85 WITH LOWS GENERALLY
FROM 60 TO 65.
LOOKS LIKE A FINAL PIECE OF SHORTWAVE ENERGY ROTATING THROUGH THE
BASE OF THE UPPER TROUGH IN THE SOUTHWEST CONUS SHOULD BE ENOUGH TO
KICK THE WHOLE FEATURE OUT OF ITS RESTING SPOT EARLY NEXT WEEK.
THIS PATTERN SHIFT WILL EVENTUAL LEAD TO MORE SEASONAL (AND LESS
STORMY) WX FOR THE REGION BY MID-WEEK. BUT...UNTIL THEN...THE NEWLY
INSPIRED TROUGH WILL COMBINE WITH A SURFACE FRONT TO BRING
INGREDIENTS FOR ACTIVE WEATHER BACK OVER THE LOWER MISSISSIPPI
VALLEY MONDAY. AT THIS POINT...THE SOLUTIONS FROM THE MOST
CONSISTENTLY-RELIABLE OPERATIONAL MODELS SUGGEST THAT ENOUGH SHEAR
AND INSTABILITY WILL BE PRESENT TO WARRANT DISCUSSION OF AT LEAST A
SLIGHT THREAT OF SEVERE STORMS. ALTHOUGH A MAJOR SEVERE WEATHER
OUTBREAK DOES NOT LOOK ON TAP AT THIS POINT...WE WILL DISCUSS IN OUR
HWO. /BB/
50
&&
.AVIATION...MVFR CEILINGS WILL BECOME SCATTERED FROM THE NORTHWEST
THIS EVENING AS DRYER AIR PUNCHES INTO THE REGION. THE CLEARING LINE
WAS NOTED FROM SOUTHERN ARKANSAS TO LOUISIANA. THIS WILL PUSH
THROUGH THIS EVENING. WINDS WILL TAPER OFF FROM THE WEST BY MID
EVENING. VFR CONDITIONS WILL BE PREVALENT FROM MID EVENING THROUGH
SATURDAY MORNING./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 52 82 63 84 / 27 9 19 30
MERIDIAN 52 81 62 81 / 50 17 27 31
VICKSBURG 51 84 63 86 / 11 8 16 30
HATTIESBURG 55 82 64 81 / 44 23 33 30
NATCHEZ 52 83 65 83 / 10 12 18 30
GREENVILLE 49 82 60 83 / 6 8 23 30
GREENWOOD 48 78 63 81 / 19 7 27 31
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.
&&
SHORT TERM...17
LONG TERM....50Hazardous weather outlook, Mar 9, 3:57 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CST THU MAR 09 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102157-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
357 PM CST THU MAR 09 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
SCATTERED SEVERE STORMS IS EXPECTED LATE THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS THE EASTERN PORTIONS OF CENTRAL
MISSISSIPPI.
THE STRONG UPPER TROUGH WILL MOVE NORTHEAST OF THE REGION THIS
EVENING. THE SEVERE STORM POTENTIAL WILL END FROM THE WEST BY
EARLY
THIS EVENING. WITH THE PASSAGE OF THE STORMS GUSTY WINDS OF 80
MPH
AND POSSIBLE LARGE HAIL CAN BE EXPECTED.
AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.
EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.
...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN
MISSISSIPPI LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STORM
SYSTEM WAS EXPECTED TO MOVE THROUGH THE AREA VERY QUICKLY.
HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH WITH
ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER ON ROADWAYS.
...NON PRECIPITATION...
EXPECT SUSTAINED WINDS NEAR 25 MPH TO CONTINUE UNTIL EARLY THIS
EVENING. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE
LIKELY FOR THE ENTIRE AREA. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.
PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ARKLAMISS REGION FRIDAY NIGHT AND SATURDAY AS A MINOR MID LEVEL
DISTURBANCE MOVES OVER THE REGION IN THE PRESENCE OF MODERATE
SHEAR AND INSTABILITY.
WHILE MOST OF THE STORMS EXPECTED TO FORM ACROSS THE REGION
DURING THIS TIME PERIOD SHOULD REMAIN BELOW SEVERE
LIMITS...ENOUGH INGREDIENTS WILL COME TOGETHER TO ORGANIZE
ISOLATED CELLS TO A LEVEL WHERE HAIL AND HIGH WIND PRODUCTION
WILL BE POSSIBLE.
...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED
TO OCCUR OVER THE ARKLAMISS MONDAY AS A LARGE DISTURBANCE AFFECTS
THE LOWER MISSISSIPPI VALLEY...COINCIDENT WITH THE PASSAGE OF A
STRONG COLD FRONT. AT LEAST A SLIGHT POTENTIAL FOR SEVERE WEATHER
EXISTS WITH THIS SYSTEM AND THE EXTENT OF THIS POTENTIAL WILL BE
REFINED IN SUBSEQUENT FORECASTS OVER THE NEXT FEW DAYS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. ACTIVATION MAY ALSO BE
NEEDED FROM LATE FRIDAY THROUGH SATURDAY...AND THEN AGAIN MONDAY.
OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 9, 2:49 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
1102 AM TSTM WND GST BASTROP 32.77N 91.91W
03/09/2006 M60 MPH MOREHOUSE LA OFFICIAL NWS OBS
52 KT GUST MEASURED AT SITE K2F8...BASTROP AWOS
1130 AM TSTM WND DMG EUDORA 33.12N 91.26W
03/09/2006 CHICOT AR LAW ENFORCEMENT
A FEW TREES DOWN AROUND THE TOWN OF EUDORA
1133 AM TSTM WND DMG 2 S OAK GROVE 32.83N 91.39W
03/09/2006 WEST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN JUST SOUTH OF OAK GROVE.
1140 AM TSTM WND GST BENOIT 33.65N 91.01W
03/09/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF 60 MPH IN TOWN OF BENOIT
1142 AM TSTM WND DMG 3 N BENOIT 33.69N 91.01W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN NORTH OF
BENOIT.
1145 AM TSTM WND DMG 10 S GREENVILLE 33.24N 91.05W
03/09/2006 WASHINGTON MS EMERGENCY MNGR
18 WHEELER BLOWN OVER AT HWY 61 AND HWY 438
1158 AM TSTM WND GST LAKE PROVIDENCE 32.81N 91.18W
03/09/2006 E60 MPH EAST CARROLL LA CO-OP OBSERVER
COOP OBSERVER ESTIMATED WIND GUSTS UP TO 60 MPH.
1158 AM TSTM WND DMG 2 NNW CLEVELAND 33.77N 90.74W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
STRUCTURAL DAMAGE TO A TRAILER PARK NW OF CLEVELAND. ROOF
DAMAGE OT A FEW HOUSES NNW OF CLEVELAND. NUMEROUS REPORTS
OF POWER POLES SNAPPED OFF OF HWY 8 W OF CLEVELAND.
REPORTS CONTINUE TO COME INTO THE EOC.
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1208 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
03/09/2006 SUNFLOWER MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT INDIANOLA.
SEVERE COMMS PROBLEMS IN SUNFLOWER COUNTY. NUMEROUS
BUILDINGS AND HOMES WITH ROOF DAMAGE. STRUCTURAL DAMAGE
TO A HOUSE...COMMUNITY BANK...AND LOCKARD ELEMENTARY IN
INDIANOLA. THERE IS AN UNKNOWN NUMBER OF MINOR INJURIES
AT LOCKARD ELEMENTARY.
1210 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
03/09/2006 CATAHOULA LA LAW ENFORCEMENT
A FEW POWERLINES DOWN IN JONESVILLE.
1227 PM TSTM WND DMG ROLLING FORK 32.91N 90.88W
03/09/2006 SHARKEY MS EMERGENCY MNGR
SOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING
FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN
OFF.
1240 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
03/09/2006 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND
ITTABENA.
0100 PM NON-TSTM WND DMG FLORENCE 32.15N 90.13W
03/09/2006 RANKIN MS TRAINED SPOTTER
GRADIENT WIND DAMAGE WITH A FEW TREES AND POWER LINES
DOWN NEAR FLORENCE.
0101 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/09/2006 WARREN MS BROADCAST MEDIA
WINDOWS BLOWN OUT OF A HOUSE FROM TSTM WINDS.
0122 PM TSTM WND DMG 2 S YAZOO CITY 32.83N 90.41W
03/09/2006 YAZOO MS LAW ENFORCEMENT
A FEW TREES DOWN ON OLD HWY 49 AND HWY 3.
0138 PM TSTM WND DMG 15 W CANTON 32.61N 90.29W
03/09/2006 MADISON MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN IN WESTERN MADISON
COUNTY.
0155 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
03/09/2006 MADISON MS EMERGENCY MNGR
POWER LINES DOWN AROUND GLUCKSTADT.
0157 PM TSTM WND DMG 2 N CANTON 32.64N 90.03W
03/09/2006 MADISON MS EMERGENCY MNGR
TREE DOWN ACROSS HWY 51 JUST NORTH OF CANTON. OTHER
UNKNOWN DAMAGE REPORTED IN CANTON.
0212 PM TSTM WND DMG RICHLAND 32.23N 90.17W
03/09/2006 RANKIN MS TRAINED SPOTTER
ROOFING OFF OF A TRUSTMARK BANK COMING OFF.
0214 PM TSTM WND GST KOSCIUSKO 33.06N 89.59W
03/09/2006 E60 MPH ATTALA MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF ATLEAST 60 MPH IN KOSCIUSKO
0237 PM HAIL 8 ESE ETHEL 33.08N 89.34W
03/09/2006 E1.00 INCH ATTALA MS EMERGENCY MNGR
EMA REPORTED QUARTER SIZE HAIL NEAR TOWN OF ETHEL
&&
WILSONLocal storm report, Mar 9, 3:40 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
03/09/2006 M73 MPH LOWNDES MS OTHER FEDERAL
COLUMBUS AIR FORCE BASE MEASURED A 63 KNOT GUST.
&&
WILSONLocal storm report, Mar 9, 3:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
03/09/2006 WINSTON MS EMERGENCY MNGR
TREES AND POWERLINES REPORTD DOWN ACROSS MUCH OF THE
COUNTY...ESPECIALLY JUST SOUTH OF LOUISVILLE AND THE
WESTERN PART OF THE COUNTY.
&&
WILSONLocal storm report, Mar 9, 3:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL LOUISVILLE 33.12N 89.05W
03/09/2006 E1.00 INCH WINSTON MS EMERGENCY MNGR
HAIL RANGING FROM DIME TO QUARTER SIZE REPORTED IN
LOUISVILLE.
&&
WILSONLocal storm report, Mar 9, 3:50 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
03/09/2006 LOWNDES MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES REPORTED DOWN COUNTY WIDE.
SEVERAL POWER OUTAGES REPORTED ACROSS THE COUNTY.
&&
WILSONLocal storm report, Mar 9, 4:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND DMG DOWNTOWN JACKSON 32.30N 90.19W
03/09/2006 HINDS MS PUBLIC
A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
NEAR THE METRO CENTER.
1054 AM TSTM WND DMG 2 S CROSSETT 33.10N 91.97W
03/09/2006 ASHLEY AR EMERGENCY MNGR
OUTBUILDINGS DESTROYED AND A FEW HOMES WITH SHINGLES
TAKEN OFF.
1054 AM TSTM WND DMG 2 N BASTROP 32.80N 91.91W
03/09/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN JUST NORTH OF THE TOWN OF BASTROP
1057 AM TSTM WND DMG 15 E CROSSETT 33.13N 91.71W
03/09/2006 ASHLEY AR EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE COUNTY.
SEVERAL OF WHICH ARE ACROSS ROADS AND HIGHWAYS.
1102 AM TSTM WND GST BASTROP 32.77N 91.91W
03/09/2006 M60 MPH MOREHOUSE LA OFFICIAL NWS OBS
52 KT GUST MEASURED AT SITE K2F8...BASTROP AWOS
1116 AM NON-TSTM WND GST 8 NE GREENVILLE 33.47N 90.95W
03/09/2006 M46 MPH WASHINGTON MS ASOS
GRADIENT WIND GUST KGLH PK WND 17040/1716
1130 AM TSTM WND DMG EUDORA 33.12N 91.26W
03/09/2006 CHICOT AR LAW ENFORCEMENT
A FEW TREES DOWN AROUND THE TOWN OF EUDORA
1133 AM TSTM WND DMG 2 S OAK GROVE 32.83N 91.39W
03/09/2006 WEST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN JUST SOUTH OF OAK GROVE.
1140 AM TSTM WND GST BENOIT 33.65N 91.01W
03/09/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF 60 MPH IN TOWN OF BENOIT
1142 AM TSTM WND DMG 3 N BENOIT 33.69N 91.01W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN NORTH OF
BENOIT.
1145 AM TSTM WND DMG 10 S GREENVILLE 33.24N 91.05W
03/09/2006 WASHINGTON MS EMERGENCY MNGR
18 WHEELER BLOWN OVER AT HWY 61 AND HWY 438
1158 AM TSTM WND GST LAKE PROVIDENCE 32.81N 91.18W
03/09/2006 E60 MPH EAST CARROLL LA CO-OP OBSERVER
COOP OBSERVER ESTIMATED WIND GUSTS UP TO 60 MPH.
1158 AM TSTM WND DMG 2 NNW CLEVELAND 33.77N 90.74W
03/09/2006 BOLIVAR MS EMERGENCY MNGR
STRUCTURAL DAMAGE TO A TRAILER PARK NW OF CLEVELAND. ROOF
DAMAGE OT A FEW HOUSES NNW OF CLEVELAND. NUMEROUS REPORTS
OF POWER POLES SNAPPED OFF OF HWY 8 W OF CLEVELAND.
REPORTS CONTINUE TO COME INTO THE EOC.
1200 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
03/09/2006 FRANKLIN LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
1208 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
03/09/2006 SUNFLOWER MS LAW ENFORCEMENT
*** 10 INJ *** NUMEROUS TREES AND POWERLINES DOWN
THROUGHOUT INDIANOLA. SEVERE COMMS PROBLEMS IN SUNFLOWER
COUNTY. NUMEROUS BUILDINGS AND HOMES WITH ROOF DAMAGE.
STRUCTURAL DAMAGE TO A HOUSE...COMMUNITY BANK...AND
LOCKARD ELEMENTARY IN INDIANOLA. INJURIES AT LOCKARD
ELEMENTARY TO 7 ADULTS AND 3 CHILDREN.
1210 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
03/09/2006 CATAHOULA LA LAW ENFORCEMENT
A FEW POWERLINES DOWN IN JONESVILLE.
1227 PM TSTM WND DMG ROLLING FORK 32.91N 90.88W
03/09/2006 SHARKEY MS EMERGENCY MNGR
SOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING
FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN
OFF.
1240 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
03/09/2006 LEFLORE MS EMERGENCY MNGR
POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND
ITTABENA.
1245 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/09/2006 WARREN MS OTHER FEDERAL
ROOF/STRUCTURAL DAMAGE JUST AS SQUALL LINE STRUCK. PART
OF THE ROOF OF THE SCOTTISH INN IN EAST CLAY STREET BEING
BLOWN OFF. SOME OF METAL ROOF IS BENT OVER THE BUILDING
AND SOME IS LYING IN THE ADJACENT PARKING LOT. REPORTED
BY SEVERAL MEMBERS OF US ARMY CORPS OF ENGINEERS.
1246 PM TORNADO VICKSBURG 32.33N 90.87W
03/09/2006 WARREN MS OTHER FEDERAL
DURING BOW ECHO PASSAGE, SEVERAL MEMBERS OF US ARMY CORPS
OF ENGINEERS SAW A VORTEX THAT BECAME VISIBLE JUST EAST
OF I-20 OVERPASS OVER CLAY STREET. IT PICKED UP DUST AND
DEBRIS AND SWIRLED RAPIDLY IN WHAT THEY ESTIMATE WAS
ABOUT A 300 FOOT DIAMETER CIRCLE. IT LASTED ONLY A FEW
SECONDS AND DISAPPEARED. POSSIBLE GUSTNADO.
0100 PM NON-TSTM WND DMG FLORENCE 32.15N 90.13W
03/09/2006 RANKIN MS TRAINED SPOTTER
GRADIENT WIND DAMAGE WITH A FEW TREES AND POWER LINES
DOWN NEAR FLORENCE.
0101 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/09/2006 WARREN MS BROADCAST MEDIA
WINDOWS BLOWN OUT OF A HOUSE FROM TSTM WINDS.
0115 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
03/09/2006 YAZOO MS EMERGENCY MNGR
MINOR DAMAGE TO A BUSINESS. NUMEROUS TREES DOWN.
0122 PM TSTM WND DMG 2 S YAZOO CITY 32.83N 90.41W
03/09/2006 YAZOO MS LAW ENFORCEMENT
A FEW TREES DOWN ON OLD HWY 49 AND HWY 3.
0138 PM TSTM WND DMG 15 W CANTON 32.61N 90.29W
03/09/2006 MADISON MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN IN WESTERN MADISON
COUNTY.
0155 PM TSTM WND DMG GLUCKSTADT 32.52N 90.10W
03/09/2006 MADISON MS EMERGENCY MNGR
POWER LINES DOWN AROUND GLUCKSTADT.
0157 PM TSTM WND DMG 2 N CANTON 32.64N 90.03W
03/09/2006 MADISON MS EMERGENCY MNGR
TREE DOWN ACROSS HWY 51 JUST NORTH OF CANTON. OTHER
UNKNOWN DAMAGE REPORTED IN CANTON.
0212 PM TSTM WND DMG RICHLAND 32.23N 90.17W
03/09/2006 RANKIN MS TRAINED SPOTTER
ROOFING OFF OF A TRUSTMARK BANK COMING OFF.
0214 PM TSTM WND GST KOSCIUSKO 33.06N 89.59W
03/09/2006 E60 MPH ATTALA MS EMERGENCY MNGR
ESTIMATED WIND GUSTS OF ATLEAST 60 MPH IN KOSCIUSKO
0229 PM TSTM WND DMG 6 SSW BRANDON 32.20N 90.04W
03/09/2006 RANKIN MS AMATEUR RADIO
13 INCH TREE DOWN ON POWER LINES, ALMOST ONTO THE ROAD ON
MONTERREY ROAD. REPORT BY SKYWARN HAM RADIO OPERATORS.
0237 PM TSTM WND DMG 8 ESE ETHEL 33.08N 89.34W
03/09/2006 ATTALA MS EMERGENCY MNGR
NUMEROUS TREES DOWN OUTSIDE OF ETHEL NEAR
ATTALA...WINSTON COUNTY BORDER.
0237 PM HAIL 8 ESE ETHEL 33.08N 89.34W
03/09/2006 E1.00 INCH ATTALA MS EMERGENCY MNGR
EMA REPORTED QUARTER SIZE HAIL NEAR TOWN OF ETHEL
0245 PM TSTM WND DMG 10 E HAZLEHURST 31.86N 90.22W
03/09/2006 COPIAH MS EMERGENCY MNGR
A FEW TREES DOWN IN EASTERN COPIAH COUNTY
0249 PM TSTM WND DMG WALNUT GROVE 32.60N 89.46W
03/09/2006 LEAKE MS BROADCAST MEDIA
BP GAS STATION ROOF BLOWN OFF ON SR 35 SOUTH. FROM WTOK
SPOTTER.
0250 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
03/09/2006 WINSTON MS EMERGENCY MNGR
TREES AND POWERLINES REPORTD DOWN ACROSS MUCH OF THE
COUNTY...ESPECIALLY JUST SOUTH OF LOUISVILLE AND THE
WESTERN PART OF THE COUNTY.
0250 PM HAIL LOUISVILLE 33.12N 89.05W
03/09/2006 E1.00 INCH WINSTON MS EMERGENCY MNGR
HAIL RANGING FROM DIME TO QUARTER SIZE REPORTED IN
LOUISVILLE.
0254 PM TSTM WND DMG 20 NW FOREST 32.56N 89.72W
03/09/2006 SCOTT MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE NORTHWESTERN PART OF SCOTT
COUNTY.
0301 PM HAIL STARKVILLE 33.46N 88.82W
03/09/2006 M0.50 INCH OKTIBBEHA MS EMERGENCY MNGR
REPORTED THROUGHOUT THE COUNTY.
0306 PM TSTM WND GST STARKVILLE 33.46N 88.82W
03/09/2006 M70 MPH OKTIBBEHA MS PUBLIC
MEASURED BY MSU PROFESSOR. POWER LINES DOWN AND LOTS OF
POWER OUTAGES ON MSU CAMPUS.
0306 PM HAIL STARKVILLE 33.46N 88.82W
03/09/2006 M0.25 INCH OKTIBBEHA MS PUBLIC
REPORTED BY MSU PROFESSOR.
0306 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
03/09/2006 OKTIBBEHA MS EMERGENCY MNGR
ROOF DAMAGE AT COUNTY COURTHOUSE. TREES DOWN COUNTY WIDE.
TREES DOWN ON SOME CARS WITH MINOR INJURIES...NUMBER NOT
YET KNOWN. WIDESPREAD POWER OUTAGES.
0310 PM TSTM WND DMG 1 SSW HARPERVILLE 32.48N 89.50W
03/09/2006 SCOTT MS BROADCAST MEDIA
HILLSBORO COMMUNITY. MULTIPLE TREES DOWN. ONE TREE DOWN
ON HOUSE, WITH AMBULENCE ON SCENE. FROM WTOK SPOTTER.
0318 PM TSTM WND GST 11 WSW COLUMBUS 33.44N 88.58W
03/09/2006 M60 MPH LOWNDES MS OTHER FEDERAL
MEASURED 52 KNOTS AT KGTR. REPORTED BY FAA TOWER
PERSONNEL. NOT ON METAR.
0330 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
03/09/2006 LOWNDES MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES REPORTED DOWN COUNTY WIDE.
SEVERAL POWER OUTAGES REPORTED ACROSS THE COUNTY.
0330 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
03/09/2006 M73 MPH LOWNDES MS OTHER FEDERAL
COLUMBUS AIR FORCE BASE MEASURED A 63 KNOT GUST.
&&
WILSONThunderstorm Wind, Lauderdale
- When
- March 9, 4:30 PM CST
- Where
- Lauderdale County, 5 mi SE of Meridian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.317, -88.650
Two large pine trees were blown down. One tree took down a ham radio tower.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491242.